Ascent and descent for sets of operators

Volume 191 / 2009

Derek Kitson Studia Mathematica 191 (2009), 151-161 MSC: Primary 47A13, 47A46; Secondary 47A05. DOI: 10.4064/sm191-2-3

Abstract

We extend the notion of ascent and descent for an operator acting on a vector space to sets of operators. If the ascent and descent of a set are both finite then they must be equal and give rise to a canonical decomposition of the space. Algebras of operators, unions of sets and closures of sets are treated. As an application we construct a Browder joint spectrum for commuting tuples of bounded operators which is compact-valued and has the projection property.

Authors

  • Derek KitsonSchool of Mathematics
    Trinity College
    Dublin 2, Ireland
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image